Wisconsin, 2007

Lightning Strike in Wisconsin, August 22, 2007

August 22, 2007 · NWS GRB · 1 event in 1 county or zone

Lightning struck a house in New London which caused damage to its gable roof and electrical wiring. The concussion from the resultant thunder was so loud it pushed in a wall and blew out several windows of the house.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$8,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GRB wrote it up.

Lightning struck a house in New London which caused damage to its gable roof and electrical wiring. The concussion from the resultant thunder was so loud it pushed in a wall and blew out several windows of the house. Two neighboring houses also had window damage from the concussion. No one was injured.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before the first event at Aug 21, 2:18 PM CST, 10 hours 42 minutes earlier.

Area forecast discussion, Aug 21, 2:18 PM CST, 10 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
318 PM CDT TUE AUG 21 2007

.SHORT TERM...TONIGHT AND WEDNESDAY
FIRST BATCH OF SHOWERS MOVED ACROSS CENTRAL AND NORTH
CENTRAL WISCONSIN THIS AFTERNOON. THERE WERE STILL A
FEW SPRINKLES OR DRIZZLE BEING REPORTED ACROSS NORTH
CENTRAL WISCONSIN.

FOR TONIGHT...FRONTAL BOUNDARY DRAPED ACROSS NORTHERN
ILLINOIS AND NORTHERN IOWA WILL BE THE FOCUSING MECHANISM
FOR ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. NORTH OF
THE BOUNDARY...TEMPERATURES AND DEW POINTS WERE IN THE MID
60S TO LOWER 70S WITH DEW POINTS IN THE LOWER TO MIDDLE 60S.
SOUTH OF THE FRONT...TEMPERATURES WERE WELL INTO THE 80S
TO AROUND 90 WITH DEW POINTS WELL INTO THE 70S ACROSS IOWA
AND ILLINOIS.

PER 850MB PROGS...ISENTROPIC LIFT BEGINS THIS EVENING...
THEREFORE COULD NOT RULE SOME SCATTERED CONVECTION THIS
EVENING...BUT MAIN SYSTEM WILL COME THROUGH OVERNIGHT AS
MCS DEVELOPS WEST OF THE AREA AND MOVES ACROSS MUCH OF THE
SOUTHERN HALF OF THE FORECAST AREA. HAVE HIT RAIN CHANCES
AND QPF TOTALS THE HIGHEST SOUTH OF HIGHWAY 29. LIKE THE LAST
FEW SYSTEMS... THE FAR NORTH AND NORTHEAST MORE THAN LIKELY
WILL MISS OUT THE HEAVY RAINS.

ALSO NEED TO BE CONCERNED ABOUT FOG POTENTIAL THIS EVENING
BEFORE THE RAINS ARRIVE. SOUTHERN PORTION OF THE AREA SHOWING
BREAKS IN THE CLOUDS. IF LOW CLOUDS BREAK OUT FOR A PERIOD OF
TIME...WITH HIGHER DEW POINTS FLOWING NORTHWARD AND LIGHT WINDS
COULD CAUSE SOME FOG TO FORM. THE FOG COULD BE LOCALLY DENSE
FOR A PERIOD OF TIME.

THE REMANTS OF THE MCS SHOULD LINGER INTO WEDNESDAY MORNING
OVER THE SOUTHEAST PORTION OF THE FORECAST AREA. ABUNDANT LOW
LEVEL MOISTURE SHOULD ALLOW FOR A SLOWER CLEARING OF THE SKY
DURING THE DAY. THIS WILL AFFECT HIGH TEMPERATURES AND WENT
WITH THE LOWER GUIDANCE VALUES BASED ON WHAT IS HAPPENING
ON ACROSS MINNESOTA.

.LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY. SOUTHWEST UPPER
FLOW AND A MEANDERING FRONT OVER SOUTHERN WISCONSIN WILL COMBINE
FOR SEVERAL PERIODS OF SHOWERS AND THUNDERSTORMS THROUGH FRIDAY.
WITH DEWPOINTS IN THE 70S SOUTH OF THE BOUNDARY EXPECT SOME HEAVY
RAINS. MOST OF RIVERS AND STREAMS ARE STILL QUITE LOW...BUT THERE
COULD BE SOME FLOOD THREATS TOWARDS THE END OF THE WEEK IN THE
SOUTHERN PART OF THE FORECAST AREA IF HEAVY RAINS MATERIALIZE.
MODELS PUSH COLD FRONT THROUGH FRIDAY NIGHT WITH SURFACE HIGH
BUILDING IN SATURDAY AND SUNDAY ALONG WITH COOLER TEMPERATURES
AND LOWER DEWPOINTS.

&&

.AVIATION...MVFR/IFR CONDITIONS PREVAILED ACROSS MUCH OF THE
FORECAST AREA. EXPECT MVFR/IFR CONDITIONS TO CONTINUE THIS
EVENING...ALTHOUGH SOME CONCERN ABOUT SOME CLEARING OVER
THE SOUTHERN PORTION OF THE FORECAST AREA. IF THIS CLEARING
MAKES INTO THE AREA...THERE COULD BE SOME POTENTIAL FOR DENSE
FOG. DID BRING KCWA/KAUW DOWN TO A HALF MILE AT THIS TIME.
WITH UNCERTAINTY EXISTING...DID NOT TAKE THESE TAF SITES
DOWN TO A QUARTER OF A MILE. WILL PASS THEN ON TO THE EVENING
SHIFT. ISENTROPIC LIFTS BEGINS TONIGHT...SO COULD NOT RULE
OUT SOME SCATTERED CONVECTION THIS EVENING. MCS IS EXPECTED
TO DEVELOP WEST OF THE AREA AND MOVE ACROSS THE SOUTHERN HALF
OF THE FORECAST AREA OVERNIGHT AND AFFECT KAUW/KCWA/KATW/KGRB/KMTW
BETWEEN 06Z AND 14Z WEDNESDAY.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

ECKBERG/RDM
Hazardous weather outlook, Aug 21, 10:38 AM CST, 14 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1138 AM CDT TUE AUG 21 2007

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-221100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
1138 AM CDT TUE AUG 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ACROSS NORTH
CENTRAL WISCONSIN...AND ACROSS THE ENTIRE AREA TONIGHT. THE
STORMS ARE NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH FRIDAY. WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

FORMAL SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
SPOTTERS ARE REQUESTED TO FORWARD REPORTS OF RAINFALL OVER 1/2
INCH TO THE NATIONAL WEATHER SERVICE IN GREEN BAY.

LMZ521-522-541>543-564-221100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
1138 AM CDT TUE AUG 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE POSSIBLE TONIGHT. THE STORMS ARE NOT EXPECTED
TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH FRIDAY. WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED.

ECKBERG

The radar

The Green Bay radar (KGRB), 52 km away, was scanning. The volume nearest the first event began at 07:01 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Waupaca

When
August 22, 1:00 AM CST
Where
Waupaca County, New London
Property damage
$8,000
Reported by
Fire Department/Rescue
Coordinates
44.380, -88.750

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2007Every state in 2007This day in weather historyWarnings in Wisconsin, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 42337.